Alert archive / Arkansas / Areal Flood Warnings in 2012
Areal Flood Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood warning at Mar 21, 2012, 9:45 AM CDT for 7 counties in Arkansas; 5 counties in Oklahoma. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2012, 9:45 AM CDT (14:45 UTC)
- Expired
- Mar 21, 2012, 9:38 PM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR, Crawford County, AR, Franklin County, AR, Madison County, AR, Sebastian County, AR, Washington County, AR, Adair County, OK, Delaware County, OK, Haskell County, OK, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 38 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
198
WGUS44 KTSA 211445
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
945 AM CDT WED MAR 21 2012
ARC007-015-033-047-087-131-143-OKC001-041-061-079-135-220300-
/O.NEW.KTSA.FA.W.0007.120321T1445Z-120322T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-
WASHINGTON AR-DELAWARE OK-HASKELL OK-LE FLORE OK-SEQUOYAH OK-
ADAIR OK-
945 AM CDT WED MAR 21 2012
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLOOD WARNING FOR...
ADAIR COUNTY IN NORTHEAST OKLAHOMA...
BENTON COUNTY IN NORTHWEST ARKANSAS...
CARROLL COUNTY IN NORTHWEST ARKANSAS...
CRAWFORD COUNTY IN NORTHWEST ARKANSAS...
EAST CENTRAL HASKELL COUNTY IN SOUTHEAST OKLAHOMA...
EASTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA...
FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...
MADISON COUNTY IN NORTHWEST ARKANSAS...
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA...
WASHINGTON COUNTY IN NORTHWEST ARKANSAS...
* UNTIL 1000 PM CDT WEDNESDAY
* AT 940 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AREAS OF LIGHT RAIN ACROSS THE WARNED AREA. ALTHOUGH ADDITIONAL
RAINFALL AMOUNTS WILL REMAIN LIGHT...2 TO 4 INCHES OF RAIN HAS
ALREADY FALLEN AND FLOODING OF LOW LYING AREAS WILL LIKELY
CONTINUE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
BENTONVILLE...BERRYVILLE...CEDARVILLE...CHARLESTON...EUREKA
SPRINGS...FAYETTEVILLE...FORT SMITH...HUNTSVILLE...MOUNTAINBURG...
NATURAL DAM...OZARK...POTEAU...ROGERS...SALLISAW...SILOAM
SPRINGS...SPRINGDALE...STILWELL...VAN BUREN...ADAIR STATE PARK...
ALMA...ALTUS...ARKOMA...AURORA...BARLING...BARON...BEAVER...BELLA
VISTA...BIG CEDAR...BLACKBURN AND BLOOMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOW WATER CROSSINGS IN HILLY TERRAIN ARE ESPECIALLY DANGEROUS IN
HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND
ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER
TO CARRY VEHICLES AWAY.
&&
LAT...LON 3612 9329 3612 9347 3577 9351 3576 9369
3536 9373 3540 9380 3532 9381 3532 9390
3522 9402 3513 9404 3514 9413 3507 9423
3496 9424 3492 9444 3450 9447 3451 9494
3512 9490 3656 9463 3651 9461 3650 9330
$$1 follow-up statement
622
WGUS84 KTSA 220238
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT WED MAR 21 2012
ARC007-015-033-047-087-131-143-OKC001-041-061-079-135-220252-
/O.CAN.KTSA.FA.W.0007.000000T0000Z-120322T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-
WASHINGTON AR-DELAWARE OK-HASKELL OK-LE FLORE OK-SEQUOYAH OK-ADAIR OK-
938 PM CDT WED MAR 21 2012
...THE AREAL FLOOD WARNING THAT WAS IN EFFECT FOR WASHINGTON...
MADISON...CRAWFORD...CARROLL AND BENTON COUNTIES IN NORTHWEST
ARKANSAS...AND SEBASTIAN AND FRANKLIN COUNTIES IN WEST CENTRAL
ARKANSAS...AND EASTERN SEQUOYAH COUNTY IN EAST CENTRAL
OKLAHOMA...AND ADAIR AND SOUTHEASTERN DELAWARE COUNTIES IN NORTHEAST
OKLAHOMA...AND LE FLORE AND EAST CENTRAL HASKELL COUNTIES IN
SOUTHEAST OKLAHOMA IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN EARLIER HAS ENDED OVER THE WARNED
AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE
BEGINNING TO RECEDE...ENDING THE IMMEDIATE FLOOD THREAT. IF FLOODING
HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 3612 9329 3612 9347 3577 9351 3576 9369
3536 9373 3540 9380 3532 9381 3532 9390
3522 9402 3513 9404 3514 9413 3507 9423
3496 9424 3492 9444 3450 9447 3451 9494
3512 9490 3656 9463 3651 9461 3650 9330
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Mar 21, 6:39 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Mar 21, 6:39 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
639 AM CDT WED MAR 21 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
LIFR CIGS WILL OCCUR AT TIMES THIS MORNING ACROSS THE NE
OK TAF SITES...OTHERWISE MOSTLY MVFR CIGS AND VSBYS CAN BE
EXPECTED AS ADDITIONAL RAIN...AND AFTERNOON THUNDER...AFFECTS ALL
OF THE TAF SITES. SOME IMPROVEMENT TOWARDS VFR CONDITIONS TONIGHT
AS AREAL COVERAGE OF RAIN SHRINKS SOME.
&&
.PREV DISCUSSION... /ISSUED 313 AM CDT WED MAR 21 2012/
DISCUSSION...
ADDITIONAL RAIN BANDS WITH EMBEDDED THUNDERSTORMS WILL LIKELY
SPREAD NORTH TODAY AND WILL THEREFORE EXTEND IN TIME THE CURRENT
FLASH FLOOD WATCH UNTIL 700 PM THIS EVENING. ALTHOUGH RAINFALL
AMOUNTS WILL BE MUCH LESS THAN YESTERDAY...FLASH FLOOD GUIDANCE
REMAINS LOW AND TAKING INTO ACCOUNT THE ONGOING FLOODING
CONDITIONS...KEEPING THE WATCH SEEMS WARRANTED. RAINFALL AMOUNTS
AROUND AN INCH WITH LOCALLY TWO INCHES WILL BE POSSIBLE THROUGH
THIS EVENING BEFORE PRECIPITATION BEGINS TO SHIFT EAST.
UPPER LOW WILL MOVE VERY SLOWLY NORTHEAST TODAY WITH THE CIRCULATION
CENTER LIFTING INTO OKLAHOMA ON THURSDAY. STILL EXPECT SHOWERS WITH A
FEW EMBEDDED THUNDERSTORMS TO DEVELOP WITH MODEST SURFACE HEATING
THURSDAY AFTERNOON. THE STRONGER STORMS COULD PRODUCE HAIL GIVEN
THE STEEP MID LEVEL LAPSE RATES/COLD TEMPERATURES ALOFT. DEEP
LAYER SHEAR WILL ALSO INCREASE ACROSS SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS BY THIS TIME...SO A FEW SEVERE STORMS ARE STILL
NOT OUT OF THE QUESTION.
UPPER LOW WILL SHIFT NORTHEAST OF THE AREA BY THIS WEEKEND WITH A
SLOW WARMING TREND INTO THE EARLY PART OF NEXT WEEK AS UPPER RIDGE
BUILDS OVER THE SOUTHERN PLAINS. WEAK FRONTAL BOUNDARY TRIES TO
PUSH INTO SOUTHERN KANSAS BY TUESDAY WITH THE POTENTIAL FOR
INCREASING CHANCES OF SHOWERS/THUNDERSTORMS. KEPT THE EXTENDED
DRY...FOR NOW...AS MAIN PRECIPITATION IS FORECAST TO REMAIN NORTH
OF THE AREA DURING THIS TIME.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM WEDNESDAY FOR OKZ058-OKZ063-OKZ068-
OKZ069-OKZ072-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...07
LONG TERM....99
AVIATION...23Hazardous weather outlook, Mar 21, 5:00 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT WED MAR 21 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT WED MAR 21 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTERNOON. FLOODING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THE HEAVIEST RAIN FALL HAS FINALLY PUSHED EAST OF THE AREA THIS MORNING. THE UPPER LEVEL LOW CURRENTLY OVER TEXAS WILL SLOWLY BEGIN TO LIFT NORTHEAST INTO OKLAHOMA TODAY. AS THIS OCCURS...VERY COLD TEMPERATURES ALOFT WILL RESULT IN STEEP LAPSE RATES. ANY HEATING THAT OCCURS THIS AFTERNOON MAY RESULT IN A FEW THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL. WHILE OVERALL FLOODING CONDITIONS ARE IMPROVING...LOCALIZED DOWNPOURS FROM STRONGER STORMS MAY AGGRAVATE SATURATED GROUNDS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... INFLUENCES FROM THE UPPER LOW WILL BE FELT INTO FRIDAY WHEN AT THAT TIME THE CENTER OF THE LOW WILL BE NORTHEAST OF THE REGION. SIMILAR CONDITIONS ARE EXPECTED AGAIN ON THURSDAY AS STEEP LAPSE RATES WILL RESULT IN SUFFICIENT INSTABILITY FOR A FEW STORMS TO PRODUCE LARGE HAIL. ONCE THIS SYSTEM CLEARS THE REGION...UPPER LEVEL RIDGING WILL TAKE HOLD OVER THE SOUTHERN PLAINS. DRY AND MILD WEATHER IS EXPECTED FOR THE WEEKEND...AND INTO NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 9:58 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Sebastian and 1 more | 12 hr |
| Mar 20, 9:51 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, McIntosh, Mayes and 6 more | 36 hr |
| Mar 20, 9:54 PM CDT | Areal Flood Warning | TSA | Choctaw, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 3 more | 35 hr |
| Mar 21, 8:34 AM CDT | River Flood Advisory | TSA | Cherokee | 4 hr |
| Mar 21, 12:28 PM CDT | River Flood Warning | TSA | Cherokee | 46 hr |
Nearby
Areal Flood Warnings in Arkansas, 2012Areal Flood Warnings in Oklahoma, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.